Alert archive / Kentucky / River Flood Advisories in 2018
River Flood Advisory 13, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Dec 15, 2018, 5:52 AM CST for Ohio County, Kentucky. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2018, 5:52 AM CST (11:52 UTC)
- Expired
- Dec 16, 2018, 5:50 PM CST
- In force
- 36 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Ohio County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rough River near Dundee (DUNK2).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
298
WGUS83 KLMK 151152
FLSLMK
Flood Statement
National Weather Service Louisville KY
652 AM EST Sat Dec 15 2018
...The National Weather Service in Louisville KY has issued a Flood
Advisory for the Rough River...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
KYC183-161152-
/O.NEW.KLMK.FL.Y.0013.181215T1152Z-181216T2350Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
652 AM EST Sat Dec 15 2018
The National Weather Service in Louisville KY has issued a
* Flood Advisory for
the Rough River near Dundee.
* until Sunday evening.
* At 5:45 AM Saturday the stage was 23.8 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.5 feet this afternoon.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Dec 15, 5:47 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 15, 5:47 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Louisville KY 647 AM EST Sat Dec 15 2018 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 305 AM EST Sat Dec 15 2018 Another wet day is in store for southern Indiana and central Kentucky. A large 500mb low is centered over Mississippi with a moisture feed from the Gulf moving over Florida, Georgia, and the CWA as it wraps cyclonically towards the low pressure center. Dry air is filling in from west and wrapping around the low keeping Alabama and parts of southern Tennessee mostly dry. Looking at water vapor imagery, A clearly defined deformation zone is observed. The linear setup will focus areas of heaviest rainfall. During the pre-dawn hours, the northern half of the CWA, near the north end of Hart county, will likely experience heavier precipitation than areas south of that location. From sunrise until the afternoon the focus will be north of Interstate-64 to south of Indianapolis with amounts tailing off to the south. Starting this evening into tonight showers will start winding down over the area as they move east. With more rain focused in the northern half of the CWA, expect 1- 1.5" of more rainfall with this system in that area. Totals will drop off to the south. Those along the Tennessee border likely seeing 0.25 to 0.50" of additional rainfall. As the upper low moves east just south of Kentucky the surface low will likely move across Kentucky. This will cause the wind to change directions as the cyclonic flow moves past the area. A small amount of warm air advection is expected in south central Kentucky to help south central Kentucky reach the mid 50s for highs. Southern Indiana and north central Kentucky will likely top out in the low 50s. Tonight, with the passing of the low, cool air will start flowing into the region from the north. This will cause lows Sunday morning to cool to the upper 30s and lower 40s. This is a little cooler than the last couple of nights. .Long Term...(Sunday through Friday) Issued at 255 AM EST Sat Dec 15 2018 Last few showers should be departing the Bluegrass and Lake Cumberland areas on Sunday morning, as lingering cyclonic flow gives way to ridging from the Great Plains. The sfc and upper ridge will dominate the pattern through Wednesday, resulting in a period of quiet weather. Temps will run near mid-December normals through Tuesday, then trend a bit milder in the developing return flow on Wednesday. Forecast confidence beyond Wednesday is still only moderate at best, but we are finally starting to see some model agreement. Latest GFS run seems to be getting on board with the more phased ECMWF solution, but there is still plenty to sort out in the details. Both develop a closed southern stream low by Friday, but the ECMWF is dominated by that low while the GFS has a stronger northern stream low to help eject the southern low more quickly NE. Bottom line is wet weather and above normal temps for Thursday and Friday, and accordingly POPs have been increased to likely. Depending on which solution works out, we could have enough cold air in the wraparound for precip type issues as the system departs. However that remains beyond the scope of the 7-day forecast, and we can address it when forecast confidence will be higher. && .Aviation...(12Z TAF Issuance) Updated at 645 AM EST Sat Dec 15 2018 As the low pressure system moves east through Tennessee today, the day will start with less rainfall in the area surrounding BWG. HNB is expected to see steady rainfall most of the day, and SDF and LEX are somewhere in the middle. Ceilings are expected to be fairly constant while visibilities will change based on area precipitation. Guidance has been slightly pessimistic several hours out, so TAFs have been bumped more in the optimistic direction. The most noticeable change today will be wind direction. The low system comes with cyclonic flow that will change wind direction as it passes, and with the system being so close, some sites will see much more changes than others. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...RAS Aviation...KDW
Hazardous weather outlook, Dec 15, 2:11 AM CST, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 AM EST Sat Dec 15 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160815- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 AM EST Sat Dec 15 2018 /211 AM CST Sat Dec 15 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Bands of moderate rain will bring reduced visibilities and ponding of water during the most intense rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KDW
Nearby
River Flood Advisories in Kentucky, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.